Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 342, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2006, 1:42 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 23, 2006, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:05 PM CDT | TSTM WND DMG | 3 Nw Woodbury, TN | TREE DOWN ON LOCK CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 231844 SVROHX TNC015-149-231915- /O.NEW.KOHX.SV.W.0342.060623T1842Z-060623T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 142 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CANNON COUNTY IN TENNESSEE RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 215 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF MURFREESBORO TO 11 MILES EAST OF MURFREESBORO...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF MURFREESBORO TO 8 MILES WEST OF WOODBURY...AND MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... MURFREESBORO BY 155 PM TO 200 PM CDT 7 MILES SOUTH OF WALTERHILL BY 205 PM CDT LAT...LON 3571 8677 3576 8617 3597 8592 3602 8649 $$ ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:33 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 23, 10:33 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT FRI JUN 23 2006 .DISCUSSION...ALL OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. THE SURFACE MAP AT 15Z SHOWS A COLD FRONT STRETCHED ALONG THE OHIO VALLEY WITH, OF COURSE, THE MID STATE RIGHT IN THE MIDDLE OF A RIPE, UNSTABLE MARITIME TROPICAL AIR MASS. THE MORNING SOUNDING FROM OHX, MODIFIED FOR A MAXIMUM TEMPERATURE OF 91 DEGREES, SHOWS A LIFTED INDEX OF -7, WITH A POSITIVE AREA OF 2,652 J/KG, AND A K-INDEX OF 38. PRECIPITABLE WATER IS A RESPECTABLE 1.66 INCHES. THERE IS VIRTUALLY NO LOW-LEVEL WIND SHEAR, WHICH ISNT SURPRISING IN THE SUMMER, MEANING THAT THE SEVERE THREAT IS RESTRICTED TO LARGE HAIL AND SEVERE STRAIGHT-LINE WINDS. WILL LEAVE THE PUBLIC FORECAST ALONE FOR NOW, AS THE PREVIOUS SHIFT HAD A PRETTY GOOD HANDLE ON TODAYS SITUATION. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jun 23, 9:30 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT FRI JUN 23 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 930 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY TONIGHT. ORCHANIAN
In the hours before
Local storm report, Jun 23, 11:58 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
06/23/2006 LAWRENCE TN LAW ENFORCEMENT
SHERIFF OFFICE REPORTED TREE DOWN ON WEST POINT RD.
&&
ORCHANIANSpecial weather statement, Jun 23, 12:08 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1208 PM CDT FRI JUN 23 2006 TNZ095-231740- GILES- 1208 PM CDT FRI JUN 23 2006 AT 12:05 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING THE WESTERN PART OF GILES COUNTY. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 20 TO 25 MPH. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES. END/ORCHANIAN
Special weather statement, Jun 23, 12:17 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1217 PM CDT FRI JUN 23 2006 TNZ060-231745- MAURY- 1217 PM CDT FRI JUN 23 2006 AT 12:14 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING THE SOUTHWEST PART OF MAURY COUNTY. THESE THUNDERSTORMS WILL CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 20 TO 25 MPH. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES. END/ORCHANIAN
Local storm report, Jun 23, 12:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM TSTM WND GST COLUMBIA 35.62N 87.05W
06/23/2006 M60 MPH MAURY TN TRAINED SPOTTER
TRAINED SPOTTER MEASURED 60 MPH WIND GUST WITH HIS
WEATHER STATION.
&&
ORCHANIANLocal storm report, Jun 23, 1:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/23/2006 MARSHALL TN LAW ENFORCEMENT
3 TREES WERE DOWN AROUND THE COUNTY. TWO IN THE SOUTH AND
ONE IN THE NORTH.
&&
ORCHANIANLocal storm report, Jun 23, 1:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 E COLUMBIA 35.62N 86.96W
06/23/2006 MAURY TN TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS LARGE TREES WERE DOWN ON
HIGHWAY 99 IN EASTERN MAURY COUNTY.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jun 22, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 23 min |
| Jun 22, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 31 min |
| Jun 22, 10:02 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jun 23, 10:46 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 59 min |
| Jun 23, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 50 min |
| Jun 23, 11:49 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 56 min |
| Jun 23, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 29 min |
| Jun 23, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 29 min |
| Jun 23, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jun 23, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 22 min |
| Jun 23, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 37 min |
| Jun 23, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 30 min |
| Jun 23, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 40 min |
| Jun 23, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 26 min |
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 47 min |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 21 min |
| Jun 23, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.